Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 75, NWS Albany, NY
NWS Albany, NY issued this river flood warning at May 21, 2011, 8:47 AM EDT for Rensselaer County, Saratoga County, Washington County, New York. It took effect at May 21, 2011, 5:36 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 8:47 AM EDT (12:47 UTC)
- In effect from
- May 21, 2011, 5:36 PM EDT
- Expired
- May 21, 2011, 8:28 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
970
WGUS41 KALY 211247
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
847 AM EDT SAT MAY 21 2011
NYC083-091-115-220047-
/O.NEW.KALY.FL.W.0075.110521T2136Z-000000T0000Z/
/SYLN6.1.ER.110521T2136Z.110523T0000Z.000000T0000Z.NO/
847 AM EDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 7 AM SATURDAY THE STAGE WAS...89.8 FEET.
* FLOOD STAGE IS 90.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 5 PM
SATURDAY AND CONTINUE TO RISE TO NEAR 90.1 FEET BY 8 PM SUNDAY.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
WRIGHTS LOOP AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HUDSON RIVER
SCHUYLERVILL 90.0 89.8 SAT 07 AM 90.0 90.1
$$1 follow-up statement
424
WGUS81 KALY 220028
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
828 PM EDT SAT MAY 21 2011
NYC083-091-115-220058-
/O.CAN.KALY.FL.W.0075.000000T0000Z-110522T0028Z/
/SYLN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM EDT SAT MAY 21 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* AT 12 PM SATURDAY THE STAGE WAS 89.8 FEET.
* FLOOD STAGE IS 90.0 FEET.
* THE RIVER LEVEL IS EXPECTED TO REMAIN BELOW FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME SUN SUN SUN SUN MON
HUDSON RIVER
SCHUYLERVILL 90.0 89.8 SAT 12 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 21, 7:23 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 21, 7:23 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 723 AM EDT SAT MAY 21 2011 .SYNOPSIS... A VERTICALLY STACKED LOW PRESSURE CENTER SOUTH LONG ISLAND WILL CONTINUE TO DRIFT EASTWARD AND BE WELL SOUTH OF CAPE COD LATER TODAY AND...AND WELL OUT TO SEA BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 630 AM...RADAR NOW SHOWING ISOLATED SHOWERS MOVING BACK INTO OUR NORTHERN ZONES...ASSOCIATED WITH AN INCREASINGLY ROBUST DEFORMATION ZONE...STILL ASSOCIATED WITH THE DEPARTING LOW PRESSURE AREA. HRRR AND NAM HINTED AT THIS. AT FIRST WE SKEPTICAL BUT OBVIOUSLY THE REAL DATA INDICATED THAT BOTH HAD SOME SORT OF HANDLE ON THIS. THE FOG HAS PRETTY MUCH DISSIPATED DUE TO AN INCREASE IN HIGH CLOUDS...AND ENOUGH MIXING TO DISSIPATE (NOT COMPLETELY) THE FOG. ENOUGH SO THAT WE TOOK IT OUT OF THE GRIDS. HAVE RE-INTRODUCED ISOLATED/SCATTERED SHOWERS FOR THE MORNING. THESE SHOULD BE PRETTY LIGHT AND NOT INCLUDE THUNDER. THE QUESTION IS WILL WE ACTUALLY STAY CLOUDY AND WILL THESE SHOWERS KEEP THE ATMOSPHERE FROM GETTING UNSTABLE? IF THIS WERE THE CASE...OUR HIGH TEMPS WOULD HAVE TO BE LOWERED A BIT. NOT READY TO MAKE ANY CHANGES ON HIGH TEMPS...THE 06Z MAV GUIDANCE STILL INDICATES HIGH TEMPS IN THE MID 70S. SATELLITE PIX SHOW A THIN CLOUD COVER THAT IN THEORY SHOULD BURN OFF PRETTY EASILY (ONLY TO HAVE MORE CLOUDS FORM). **********PREVIOUS NEAR TERM DISCUSSION************ AS OF 430 AM...FINALLY RADARS CLEAR OF ECHOES. THE BIG WEATHER PROBLEM IS THE NEAR TERM IS THE FOG...VERY DENSE IN SPOTS. ONLY THING PREVENTING IT FROM BECOME WIDESPREAD IS A LITTLE WIND JUST ABOVE THE GROUND...AND OCCASIONALLY A FEW "PUFFS" OF WIND MAKE IT TO THE GROUND. NO PLANS ON ISSUING A DENSE FOG ADVISORY YET AS THE COVERAGE DOES NOT APPEARS WIDESPREAD ENOUGH. WILL CONTINUE TO MONITOR. WILL CERTAINLY CARRY FOG IN THE GRIDS THROUGH ABOUT 800 AM. OTHERWISE DO NOT EXPECT ANY SHOWER ACTIVITY THROUGH EARLY MORNING. TEMPERATURES WILL PROBABLY ONLY DROP A DEGREE OR TWO OR MORE (IF THAT)...GENERALLY BOTTOMING OUT 45-50 AREAS OUTSIDE OF THE HUDSON VALLEY...50-55 IN THE HUDSON VALLEY. EXPECT THE FOG TO BURN OFF SHORTLY AFTER 800 AM AS THE BREEZE PICKS UP AND OF COURSE THE SUN RISES SO EARLY NOW. COULD ACTUALLY ENJOY A BRIEF PERIOD OF MOSTLY SUNNY CONDITIONS. HOWEVER...WE DO EXPECT CLOUDS TO REFORM COURTESY OF A STILL CHILLY CORE ALOFT AND CYCLONIC INFLUENCE FROM THE STORM THAT HAS IMPACTED OUR WEATHER FOR OVER A WEEK! H20 LOOPS FINALLY SHOWING THE UPPER AIR LOW BEGINNING TO PULL OFF FROM THE NEW JERSEY COAST. NEVERTHELESS...BILLOWING CLOUDS AND SCATTERED SHOWERS SHOULD FORM BY AFTERNOON. WE SEE NO REASON WHY SOME OF THE CLOUDS DON/T REACH TALL ENOUGH TO PRODUCE THUNDER. SO INCLUDE CHANCE OF THUNDERSTORMS AS WELL. THE WIND FIELD REMAINS WEAK AND THE ATMOSPHERE GENERALLY NOT AS UNSTABLE AS YESTERDAY. THEREFORE WE DO NOT EXPECT AS ROBUST THUNDERSTORMS AS YESTERDAY. PWAT VALUES REMAIN AT OR A BIT ABOVE AN INCH. ALSO...THE GROUND IS SO MOIST AND ADD LOTS OF LOW LEVEL MOISTURE TO THE COLUMN. THEREFORE...ANY THUNDERSTORM COULD ONCE AGAIN CONTAIN HEAVY RAINS...BUT NOT AS MUCH SO AS FRIDAY. NO PLANS TO MENTION ANYTHING OTHER THAN HEAVY RAIN WITH THE STORMS IN THE HWO TODAY. WITH H850 TEMPERATURES AROUND 10-11C...TEMPERATURES SHOULD WARM WELL INTO THE 70S MOST PLACES TODAY...EXCEPT UPPER 60S ACROSS THE HIGHEST TERRAIN. WENT WITH A MET/MAV BLEND TODAY...SLIGHTLY FAVORING THE WARMER MAV NOS. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... ANY CONVECTION WILL BE MAINLY THERMALLY DRIVEN AND WILL DIMINISH QUICKLY AFTER DARK. THE SKY WILL BE PARTLY CLOUDY WITH DRY WEATHER THEREAFTER. LOW PRESSURE WILL BE WELL TO OUR EAST BY THIS POINT. HIGH PRESSURE FROM THE CANADIAN MARITIMES WILL NOSE SOUTHWEST INTO OUR REGION. SOME FOG MIGHT FORM ONCE MORE ALTHOUGH AN INCREASING SOUTH TO SOUTHEAST SURFACE WIND MIGHT PREVENT IT. FOR NOW...NOT ENOUGH CONFIDENCE TO PLACE IN THE GRIDS/FORECAST JUST YET BUT IF THE WIND WERE TO DECOUPLE...IT COULD EASILY AND QUICKLY FORM. THE OVERNIGHT LOWS ARE PROJECTED TO BOTTOM OUT GENERALLY IN THE 50S...EXCEPT 45-50 ACROSS THE HIGHER TERRAIN. SUNDAY MIGHT JUST BE THE DRIEST DAY OF THE NEXT SEVEN. HIGH PRESSURE WILL WEDGE IN FROM THE NORTHEAST WHILE RIDGING ENSUES ALOFT. BOTH FACTORS SHOULD MITIGATE ANY SHOWER/THUNDERSTORM FORMATION. HOWEVER...THE GROUND REMAIN MOIST AND WILL YIELD HIGH AMOUNTS OF MOISTURE THROUGH EVAPORATION. THIS MOISTURE COULD FUEL A FEW ISOLATED SHOWERS OR STORMS DURING THE AFTERNOON. WILL LEAVE THE SLIGHT CHANCES IN FOR THE AFTERNOON ONLY BUT MOST OF THE AREA SHOULD REMAIN PRECIPITATION FREE. LEANED TOTALLY WITH THE WARMER MAV NOS FOR SUNDAY AS H850 TEMPERATURES LOOK TO BE AROUND +12C WITH SOME SUNSHINE. LOOK FOR HIGHS GENERALLY 70-75...EXCEPT 65-70 ACROSS THE HIGHER TERRAIN...ESPECIALLY TO THE EAST OF THE HUDSON VALLEY. BY SUNDAY NIGHT...A SHORT WAVE AND APPROACHING WARM FRONT WILL INCREASE THE THREAT OF SHOWER AND STORMS ONCE MORE...ESPECIALLY OVERNIGHT. THE SETUP IS SOMEWHAT CONDUCIVE FOR AN MCS TO FORM ACROSS THE DACKS AND SPREAD SOUTHEASTWARD ALONG OR JUST BEHIND THIS FRONT. THE MET NOS ON MONDAY LOOK TOO UNREALISTICALLY LOW GIVEN H850 TEMPERATURES BETWEEN 12-14C ALONG WITH A SSW FLOW BEHIND THE WARM FRONT AND AT LEAST SOME SUNSHINE. IN FACT...THE GFS VALUES MIGHT BE A TAD LOW. WENT WITH THE GFS BUT ADDED A DEGREE TO VALUES. THIS STILL KNOCKS HIGH TEMPERATURES DOWN A LITTLE COMPARED TO THE PREVIOUS PACKAGE. HIGHS MONDAY LOOK TO BE IN THE UPPER 70S IN THE HUDSON VALLEY...70-75 MOST OTHER PLACES. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE MET NOS ON SUNDAY LOOK TOO UNREALISTICALLY LOW GIVEN H850 TEMPERATURES BETWEEN 12-14C ALONG WITH A SSW FLOW AND AT LEAST SOME SUNSHINE. IN FACT...THE GFS VALUES MIGHT BE A TAD LOW. WENT WITH THE GFS BUT ADDED A DEGREE TO VALUES. THIS STILL KNOCKS HIGH TEMPERATURES DOWN A LITTLE COMPARED TO THE PREVIOUS PACKAGE. HIGHS SUNDAY LOOK TO BE IN THE UPPER 70S IN THE HUDSON VALLEY...70-75 MOST OTHER PLACES. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... EXPECT ANY LEFTOVER FOG AND STRATUS WILL HAVE DISSIPATED AT THE KGFL/KALB TAF SITES BY THE START OF THE NEW TAF PERIOD AT 12Z SATURDAY. HOWEVER...FOG/STRATUS WILL LINGER AT KPOU UNTIL AROUND 13Z...SO MVFR/IFR CIGS/VSBYS FORECAST THERE UNTIL 13Z. AFTER 13Z...EXPECT MAINLY VFR CONDITIONS AT THE TAF SITES...BUT ONCE AGAIN...CONVECTION IS LIKELY THIS AFTERNOON...SO HAVE FORECAST VFR CIGS WITH VCSH AND CB INCLUDED IN THE FORECAST BETWEEN 21/17Z AND 22/01Z. AFTER 22/01Z...MAINLY VFR CONDITIONS...WITH THE LIKELIHOOD THAT THE TAF SITES WILL HAVE FOG DEVELOP AGAIN BY AROUND OR AFTER 06Z SUNDAY...BUT HAVE ONLY FORECAST LIGHT FOG FOR NOW SINCE IT APPEARS THAT THERE WILL A BKN DECK OF MID CLOUDS ACROSS THE REGION TONIGHT. SURFACE WINDS WILL BE CALM THROUGH ABOUT 12Z...THEN NORTH OR NORTHEAST AT LESS THAN 10 KTS FOR MOST OF SATURDAY...THEN BECOME CALM AGAIN AFTER SUNSET. OUTLOOK... SUN...VFR. NO SIG WX. MON-WED...VFR/MVFR. CHC -SHRA/TSRA. && .FIRE WEATHER... RH VALUES WILL BE VERY HIGH TO START ONCE MORE...CLOSE TO 100 PERCENT. SOME DRYING WILL TAKE PLACE WITH SOME SUNSHINE AND RH VALUES FALLING TO THE 50S BY AFTERNOON WITH A N OR NW BREEZE 5-10 MPH. HOWEVER...MORE SHOWERS AND EVEN THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING. THEY SHOULD NOT BE AS NUMEROUS AS FRIDAY AND THE RAINFALL AMOUNTS PROBABLY WILL NOT AVERAGE A QUARTER OF AN INCH (BUT A FEW CELLS COULD CONTAIN HEAVY RAINFALL). FULL RECOVERY TONIGHT WITH RH VALUES NEAR 100 PERCENT. SUNDAY...FINALLY MOST IF NOT ALL PLACES WILL GET A BREAK FOR ANY SHOWER ACTIVITY. WE STILL INCLUDE A SLIGHT CHANCE. THE WIND WILL TURN SSE AT THE SURFACE 5-15 MPH WITH AFTERNOON RH VALUES DOWN AROUND 50 PERCENT IN THE VALLEYS...60 ACROSS THE HIGHER TERRAIN. UNFORTUNATELY...OUR WEATHER LOOKS TO BE COME UNSETTLED SUNDAY NIGHT AS MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. NEXT WEEK THE THREAT FOR SHOWERS AND STORMS LOOKS THERE EVERY DAY...MAINLY DURING THE AFTERNOON. HUMIDITY VALUES WILL CONTINUE TO BE HIGH FOR THIS TIME OF YEAR BUT THERE WILL BE TIMES OF SUNSHINE...WARM TEMPERATURES WITHOUT ANY RAINFALL. && .HYDROLOGY... TODAY WILL START OFF MAINLY DRY. HOWEVER...MORE SHOWERS...AND A FEW THUNDERSTORMS...ARE POSSIBLE BY AFTERNOON. RAINFALL AMOUNTS WILL BE NOT BE AS HEAVY AS FRIDAY. TONIGHT AND MOST...IF NOT ALL OF SUNDAY...WILL PROBABLY BE DRY. THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUNDAY AFTERNOON. A FRONTAL SYSTEM IS FORECAST TO APPROACH THE REGION FIRST AS A WARM FRONT SUNDAY NIGHT. IT IS THEN EXPECTED TO STALL NEAR THE REGION MONDAY NIGHT OR TUESDAY. THIS WILL AGAIN BRING ABOUT UNSETTLED WEATHER. IT WILL BE DRY MUCH OF THE TIME BUT THERE WILL BE A THREAT OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST THREAT DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER AMOUNTS WILL BE HIGH...SO THERE WILL BE A POTENTIAL FOR HEAVY DOWNPOURS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/RCK NEAR TERM...HWJIV/11 SHORT TERM...HWJIV LONG TERM...GJM AVIATION...GJM/SNYDER FIRE WEATHER... HYDROLOGY...HWJIV
Hazardous weather outlook, May 21, 5:03 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 503 AM EDT SAT MAY 21 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 503 AM EDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT FORMS WILL MOVE NORTHEAST TO SOUTHWEST AROUND 20 MPH. ANY THUNDERSTORM MIGHT CONTAIN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.